Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 13, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 16, 2015, 2:42 PM MDT for 12 counties in Idaho. It took effect at Aug 17, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2015, 2:42 PM MDT (20:42 UTC)
- In effect from
- Aug 17, 2015, 12:00 PM MDT
- Expired
- Aug 17, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 62 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WWUS85 KBOI 162042 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 242 PM MDT SUN AUG 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND 426... .A DRY COLD FRONT WILL BRING 15 TO 25 MPH WINDS FROM THE NORTHWEST WITH GUSTS UP TO 35 MPH TO THE SOUTHWEST IDAHO BLM DISTRICTS. THE WINDS WILL BE THE STRONGEST ACROSS FIRE ZONES 424 AND 426 MONDAY AFTERNOON AND EARLY EVENING. IDZ420-423-424-426-170445- /O.UPG.KBOI.FW.A.0008.150817T1800Z-150818T0300Z/ /O.NEW.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/ TREASURE VALLEY BLM-OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM- SOUTHERN HIGHLANDS- 242 PM MDT SUN AUG 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND 426... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH MONDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
3 follow-up statements
062 WWUS85 KBOI 170235 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 835 PM MDT SUN AUG 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND 426... .A DRY COLD FRONT WILL BRING 15 TO 25 MPH WINDS FROM THE NORTHWEST WITH GUSTS UP TO 30 MPH TO THE SOUTHWEST IDAHO BLM DISTRICTS. THE WINDS WILL BE THE STRONGEST ACROSS FIRE ZONES 424 AND 426 MONDAY AFTERNOON AND EARLY EVENING. IDZ420-423-424-426-171800- /O.CON.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/ TREASURE VALLEY BLM-OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM- SOUTHERN HIGHLANDS- 835 PM MDT SUN AUG 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423... 424 AND 426... * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH MONDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
248 WWUS85 KBOI 171400 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 800 AM MDT MON AUG 17 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN HIGHLANDS AND SOUTHERN BOISE NF...WHICH ARE FIRE WEATHER ZONES 420...423...424...426 AND 421... .A DRY COLD FRONT WILL BRING 15 TO 25 MPH WINDS FROM THE NORTHWEST WITH GUSTS UP TO 35 MPH TO THE SOUTHWEST IDAHO BLM DISTRICTS AND SOUTHERN BOISE NF. THE WINDS WILL BE THE STRONGEST ACROSS FIRE ZONES 424 AND 426 MONDAY AFTERNOON AND EARLY EVENING. IDZ421-180300- /O.EXA.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/ SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- 800 AM MDT MON AUG 17 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH IS FIRE WEATHER ZONE 421... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH MONDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ420-423-424-426-180300- /O.CON.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/ TREASURE VALLEY BLM-OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM- SOUTHERN HIGHLANDS- 800 AM MDT MON AUG 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423... 424 AND 426... * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH MONDAY AFTERNOON. * RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
150 WWUS85 KBOI 180240 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 840 PM MDT MON AUG 17 2015 IDZ420-421-423-424-426-180345- /O.EXP.KBOI.FW.W.0013.000000T0000Z-150818T0300Z/ TREASURE VALLEY BLM- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 840 PM MDT MON AUG 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423... 424 AND 426... WINDS DIMINISHING THIS EVENING WHILE HUMIDITY SLOWLY RECOVERS. WINDS TUESDAY WILL BE LIGHTER THAN TODAY. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 16, 9:51 AM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 16, 9:51 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 951 AM MDT SUN AUG 16 2015 .DISCUSSION...MORNING VISIBLE SATELLITE IMAGERY SHOWS ALL VALLEY LOCATIONS IN SOUTHWESTERN IDAHO AND SOUTHEASTERN OREGON FILLED WITH SMOKE FROM NUMEROUS WILD FIRES BURNING ACROSS THE AREA. THERE ARE NO CLOUDS...SO EXPECT DRY WEATHER WITH HAZY SUNSHINE TODAY. BREEZY NORTHWESTERLY WINDS CAN BE EXPECTED IN THE AFTERNOON ACROSS EASTERN OREGON AS A SURFACE HIGH CONTINUES TO BUILD IN FROM THE WEST. THESE BREEZY CONDITIONS WILL SPREAD INTO IDAHO LATE THIS AFTERNOON...THOUGH MONDAY LOOKS A LITTLE MORE WINDY IN IDAHO...WITH VERY LOW RELATIVE HUMIDITY. && .AVIATION...SMOKE WILL CONTINUE TO LIMIT VISIBILITY WITH AREAS OF MVFR CONDITIONS ACROSS SW IDAHO AND SE OREGON FOR THE UPCOMING WEEK. LOWEST VISIBILITIES WILL OCCUR DURING THE OVERNIGHT AND MORNING HOURS. SMOKE LAYERS ALOFT WILL OBSCURE TERRAIN AND REDUCE SLANT RANGE VISIBILITY AS WELL. OTHERWISE CLEAR SKIES WITH WESTERLY WINDS SURFACE AND ALOFT TO 20 KTS THROUGH 10K FEET MSL. DRY COLD FRONT ON MONDAY WILL INCREASE WESTERLY WINDS TO 30 KTS THROUGH 10K FEET MSL. && .AIR STAGNATION...ALL VALLEY LOCATIONS ARE FILLED WITH SMOKE THIS MORNING ACROSS SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO. THE 12Z SOUNDING TAKEN AT BOISE SHOWS THAT TOP OF THE SURFACE INVERSION IS ABOUT 5800 MSL...SO SMOKE WILL BE TRAPPED BELOW THAT LEVEL UNTIL THE INVERSION BREAKS LATE THIS AFTERNOON ALLOWING MIXING HEIGHTS TO CLIMB TO ABOUT 8000 MSL. THIS WILL ALLOW SOME OF THE SMOKE THAT IS TRAPPED IN THE VALLEY TO BRIEFLY MIX OUT. HOWEVER...ADDITIONAL SMOKE...ESPECIALLY FROM THE CORNET...WINDY RIDGE AND CANYON CREEK FIRES WILL MOVE EASTWARD THROUGH THE BAKER VALLEY AND INTO THE TREASURE AND MAGIC VALLEYS OF IDAHO THIS EVENING. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...A DRY NORTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA WITH AN UPPER LEVEL RIDGE OFF THE WEST COAST AND AN UPPER LEVEL TROUGH TO OUR EAST. SKIES WILL REMAIN CLEAR OR MOSTLY CLEAR...ALTHOUGH SKIES WILL BE OBSCURED BY SMOKE IN THE VICINITY OF WILDFIRES. A DRY COLD FRONT WILL MOVE THROUGH ON MONDAY...BRINGING INCREASED WINDS...ESPECIALLY TO THE UPPER TREASURE AND WESTERN MAGIC VALLEYS WHERE 15-25 MPH WINDS WILL DEVELOP LATE IN THE AFTERNOON. TEMPERATURES WILL AVERAGE SLIGHTLY BELOW NORMAL. LONG TERM...MONDAY NIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE OFF THE WEST COAST WILL KEEP REGION IN DRY NORTHWESTERLY FLOW ALOFT. TEMPERATURES WILL WARM AHEAD OF A TROUGH DIGGING SOUTHWARD FROM ALASKA THROUGH THURSDAY. TROUGH WILL REACH THE PACIFIC NORTHWEST BY FRIDAY BRINGING COOLER TEMPERATURES /AROUND 10 DEGREES BELOW NORMAL/. MOISTURE WILL BE LIMITED AS THE CENTER OF THE SYSTEM STAYS EAST OF THE CONTINENTAL DIVIDE. BREEZY CONDITIONS EXPECTED AS THIS SYSTEM PASSES TO THE EAST. WEAK RIDGING WORKS INTO THE FORECAST AREA /BRINGING SLIGHTLY WARMER TEMPERATURES/ AHEAD OF ANOTHER TROUGH DIGGING FROM THE GULF OF ALASKA SATURDAY AND SUNDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING IDZ420-423-424-426. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...JB AVIATION.....DG AIR STAGNATION...JB PREV SHORT TERM...BW PREV LONG TERM....KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:02 AM MDT | Fire Weather Watch | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 7 hr |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.